Sunday, August 24, 2008
Medicines and weigh gain
I take 10 pills a day. I take 5 at breakfast ( 3 for diabetes, 1 for iron, 1 B vitamin). I take another one at lunch for iron. Then I take 3 more at dinner ( 2 for diabetes and yet another for iron) and then one at bedtime for high blood pressure. You all know that I have been trying to exercise to take off excess weight and try to get my diabetes and blood pressure under control. Well since I've been taking these pills (about a month) I have gained almost 10 lbs. 2 of my meds have side effects that may cause weight gain. I think I have found the culprit. I was talking to my ex-mother-in-law today and we were comparing meds. She is on the same blood pressure medication I am on. The only difference is hers is also a water pill. Her doctor knew it would cause water retention. So I am going to call my doctor again tomorrow and hopefully I'll be able to talk to someone about this. I called last week and had to leave a message for the nurse but she hasn't returned my call. I thought maybe I would just wait until I went for my next visit....but now that I know I may be able to take this med without the weight gain, I am going to see if I can discuss this with the doctor. It's kinda frustrating to be pedaling my butt off and walking, but to no avail but weight gain. And I'm sorry....I'm not going to go buy new clothes that are bigger. As it stands right now....I have a closet full of clothes and only 1 pair of jeans, 3 pairs of shorts and maybe 6 shirts that I can wear comfortably. Plus I had just ordered new work uniforms in a smaller size, but now I can't even button them. Sometimes you have to wonder about modern medicine. Hopefully the doctor can remedy this pretty easily. Taking off excess weight not only means I won't have to take insulin shots for my diabetes, but if I control my weight well enough...I can more than likely get off the oral meds too. I am still exercising and planning my "bike" trip. Thanks for listening.....it makes me feel better to vent.